Medical Specialty >> Cardiology

Doctors Lounge - Cardiology Answers

Back to Cardiology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site. 

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/20/2017.

Forum Name: Cardiology Symptoms

Question: Syncopal episode - Bradycardia and hypotensive - Review


 solrob - Thu Aug 05, 2004 4:01 am

I am requesting clarification on a patient that was taken to hospital by myself. This approx. 80 y/o patient had just finished dinner and had a ?syncopal episode, bystanders had kept the patient upright for approx.. 10 mins and he was still hypotensive, bradycardic. We place him supine immediately - BP 100/60 whilst supine, bradycardic, hypotensive and then the patient began vomiting. I can provide fluids for hypovolaemia. [Although not tachycardic and bradycardic @ 56 with VEB's (nil cardiac Hx)]. I gave the patient approx 200ml Hartmanns and an aspirin. Patient tx with oxygen and received a 12 lead ECG @ Hospital then admin to cardiac ward. I received advice that Hartmann's was not advised.

Would you have provided hartmann's in this scenario ? if not, why not?
 Dr. Yasser Mokhtar - Fri Aug 06, 2004 1:30 am

User avatar Dear solrob,

i think that Hartmann's solution was indicated at this point. i am not sure why it was tought it was not indicated.

In any case of hypotension, a bolus of fluids is helpful. Even if the patient has a cardiac history, i don't think that 200 cc of fluids would hurt.

Thank you very much for using our website https://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us